MAUDE Adverse Event Report: ASENSUS SURGICAL, INC. SENHANCE; X9007708 - MANIPULATOR ARM ISU CONFIGURATION

ASENSUS SURGICAL, INC. SENHANCE; X9007708 - MANIPULATOR ARM ISU CONFIGURATION
Model Number X9007708
Medical Device Problem Codes Unintended System Motion (1430); Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/07/2023
Type of Reportable Event Malfunction
Event or Problem Description
This event was made aware to asensus surgical on (b)(6) 2023.This event occurred at (b)(6) hospital in (b)(6), japan.As initially reported by the complainant, on (b)(6) 2023, the clinical specialist noticed a message on the cockpit monitor applicable to the green arm status icon stating "not available." the attached monopolar scissors on the green arm began to rotate without operator input.The surgeon had not yet grasped tissue and there was no harm to the patient.The green arm was replaced with a pink arm, and the procedure was completed without issues upon the arm exchange.The total delay to the procedure was 15-30 minutes.
 
Additional Manufacturer Narrative
Based on the complaint details, no adverse event occurred to a patient or user.This event did not occur within the united states.This event occurred in (b)(6) japan.There was no impact to the adult patient, and there was a delay of <30 minutes to the laparoscopic sacrocolpopexy (lsc) surgical case which is acceptable for adult patients according to the device risk documentation.The event occurred on (b)(6) 2023 indicating unintended lia movement from the site's green manipulator arm, and asensus surgical was also made aware on 09/07/2023.As reported by the clinical specialist, the power switch on the arm was pressed to power off the affected manipulator arm (green arm), then replaced with a separate manipulator arm (pink arm) at the time of the event.Moreover, there was no harm to the patient, and the procedure was completed with no issues after replacement of the affected arm.According to the internal investigation, the root cause of the issue was identified to be a hardware failure of the j6 driver, which leads to a communication isolation of the driver, which could not be controlled via sw.The input current reaching the driver led to the continuous rotation of the lia.The r&d sw and service team was able to reproduce the issue by isolating one or more motor drives (disconnecting in and out synqnet cables).Since the event could potentially have a patient impact, a health hazard evaluation (recorded as hhe-001-00024) has been conducted.It concluded that the potential severity is a harm of a "critical" level, the probability of occurrence is "remote", and the health risk is "moderate".This risk has been considered unacceptable to asensus surgical, thus, action has been taken to address this issue in an urgent manner: a corrective and preventive action and a field safety corrective action have been opened (see capa-000049 and fsca-2023-000001, linked in section 3 - medical device initial assessment eu).The resolution has been implemented via sw update, automatically triggering a power cut by means of deactivating the relay r34 (reproducing the emergency button trigger) when synqnet cables malfunction is identified.This implementation is sufficient to stop the arm movement as no electric power can reaching the manipulator arm, triggering a service state that will force the user to reboot the arm.The system has been upgraded to 2.7.5.17 sw version according to the work order, (b)(4).Although this event caused no impact to the patient in this instance, the reported malfunction could potentially cause serious injury if it to recur while the user is grasping tissue.Thus, the decision is to report this event.
 
Event or Problem Description
This event was made aware to asensus surgical on 09/07/2023.This event occurred at (b)(6) japan.As initially reported by the complainant, on 09/07/2023, the clinical specialist noticed a message on the cockpit monitor applicable to the green arm status icon stating "not available." the attached monopolar scissors on the green arm began to rotate without operator input.The surgeon had not yet grasped tissue and there was no harm to the patient.The green arm was replaced with a pink arm, and the procedure was completed without issues upon the arm exchange.The total delay to the procedure was 15-30 minutes.

Brand Name
SENHANCE
Common Device Name
X9007708 - MANIPULATOR ARM ISU CONFIGURATION
Manufacturer (Section D)
ASENSUS SURGICAL, INC.
1 tw alexander dr
suite 160
durham NC 27703 7035
Manufacturer (Section G)
ASENSUS SURGICAL ITALIA, S.R.L.
viale dell'innovazione, 3
milan, lombardy 20126
IT   20126
Manufacturer Contact
casey hinckley
1 tw alexander dr
suite 160
durham, NC 27703-7035
9197658400
MDR Report Key17756783
Report Number3007593944-2023-00013
Device Sequence Number20626088
Product Code NAY
UDI-Device Identifier00815440022075
UDI-Public00815440022075
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171120
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other,Recall,Notification
Type of Report Initial,Followup
Report Date (Section B) 10/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberX9007708
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2023
Supplement Date Received by Manufacturer09/07/2023
Initial Report FDA Received Date09/15/2023
Supplement Report FDA Received Date10/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown